Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 26, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 10, 2011, 7:01 AM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 10, 2011, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 7:01 AM MDT (13:01 UTC)
- In effect from
- Apr 10, 2011, 2:00 PM MDT
- Expired
- Apr 10, 2011, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -293 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054 WWUS84 KEPZ 101301 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 701 AM MDT SUN APR 10 2011 ...RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FOR THE SOUTH CENTRAL AND SOUTHWEST NEW MEXICO BELOW 7000 FEET...AND ALL OF FAR WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED... .SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS NEW MEXICO IN THE WAKE OF YESTERDAYS STRONG STORM SYSTEM. ALSO...A SECONDARY UPPER LEVEL SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION LATER THIS AFTERNOON. AS A RESULT...WEST TO NORTHWEST WINDS WILL REMAIN BREEZY THROUGH THE DAY TODAY. DESPITE COOLER TEMPERATURES... RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT ACROSS MUCH OF THE AREA BELOW 7000 FEET. ALTHOUGH NOT AS EXTREME AS YESTERDAY... CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS THE REGION FOR YET ANOTHER DAY. NMZ111-112-TXZ055-056-102200- /O.UPG.KEPZ.FW.A.0023.110410T1800Z-110411T0200Z/ /O.NEW.KEPZ.FW.W.0026.110410T2000Z-110411T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 701 AM MDT SUN APR 10 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. * WINDS...20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS UP TO 35 MPH. STRONGEST ALONG EAST-FACING MOUNTAIN SLOPES. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...NOON TO 8 PM MDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-102200- /O.NEW.KEPZ.FW.W.0026.110410T2000Z-110411T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 701 AM MDT SUN APR 10 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113 BELOW 7000 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING...FOR ELEVATIONS BELOW 7000 FEET. * AFFECTED AREA...AREAS BELOW 7000 FEET IN FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 35 TO 40 MPH. STRONGEST ALONG EAST-FACING SLOPES. * HUMIDITY...MINIMUM RH 12 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
873 WWUS84 KEPZ 102103 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 303 PM MDT SUN APR 10 2011 ...RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FOR THE SOUTH CENTRAL AND SOUTHWEST NEW MEXICO BELOW 7000 FEET...AND ALL OF FAR WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED... .SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS NEW MEXICO IN THE WAKE OF YESTERDAYS STRONG STORM SYSTEM. ALSO...A SECONDARY UPPER LEVEL SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION LATER THIS AFTERNOON. AS A RESULT...WEST TO NORTHWEST WINDS WILL REMAIN BREEZY THROUGH THE DAY TODAY. DESPITE COOLER TEMPERATURES... RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT ACROSS MUCH OF THE AREA BELOW 7000 FEET. ALTHOUGH NOT AS EXTREME AS YESTERDAY... CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS THE REGION FOR YET ANOTHER DAY. NMZ111>113-TXZ055-056-110200- /O.CON.KEPZ.FW.W.0026.000000T0000Z-110411T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 303 PM MDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...111 AND 112... * WINDS...20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS UP TO 35 MPH. STRONGEST ALONG EAST-FACING MOUNTAIN SLOPES. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...NOON TO 8 PM MDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 4:30 AM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 10, 4:30 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
430 AM MDT SUN APR 10 2011
.SYNOPSIS...
LARGE STORM SYSTEM WILL CONTINUE MOVING THROUGH THE STATE TODAY
WITH WINDY CONDITIONS EXPECTED UNTIL THE AFTERNOON. MUCH COOLER
TEMPERATURES WILL OCCUR TODAY WITH AFTERNOON HIGHS AS MUCH AS 10
TO 12 DEGREES BELOW NORMAL. DUST PRONE AREAS MAY SEE SOME AREAS OF
BLOWING DUST AGAIN TODAY. WINDS BECOME LIGHTER OVERNIGHT WITH MILD
CONDITIONS AND WARMER TEMPERATURES ON MONDAY. BREEZY TO WINDY
CONDITIONS WILL RETURN TO THE AREA TUESDAY THROUGH THURSDAY WITH
ABOVE NORMAL TEMPERATURES EXPECTED.
&&
.DISCUSSION...
SATELLITE IMAGERY INDICATES A LARGE UPPER LEVEL LOW PRESSURE
SYSTEM IS CONTINUING TO TRACK EAST THROUGH THE CENTRAL ROCKIES.
THE TROUGH AXIS WILL MOVE THROUGH THE STATE TODAY AND SHOULD EXIT
THE REGION BY THIS EVENING. WINDY CONDITIONS WILL PERSIST TODAY
ESPECIALLY EAST OF THE RIO GRANDE BUT SHOULD NOT BE AS STRONG AS
YESTERDAY. A FEW AREAS OF BLOWING DUST MAY OCCUR OVER DUST PRONE
AREAS BUT MAY NOT BE AS WIDESPREAD AS YESTERDAY. MUCH COOLER AIR
MOVING INTO THE AREA WILL RESULT IN TEMPERATURES AS MUCH AS 10 TO 12
DEGREES BELOW NORMAL THIS AFTERNOON. LOWLAND DESERTS WILL LIKELY SEE
HIGHS ONLY IN THE 60S. PRECIPITATION CHANCES HAVE MOSTLY DIMINISHED
WITH ONLY A FEW LIGHT SHOWERS POSSIBLE IN THE MOUNTAINS NORTH OF
SILVER CITY.
TONIGHT WILL SEE CLEAR SKIES...LIGHTER WINDS AND MUCH COOLER
TEMPERATURES. SOME AREAS OF THE LOWLAND DESERTS MAY DIP TO NEAR
FREEZING OVERNIGHT. SHORT WAVE RIDGING ALOFT AND WITH HIGH
PRESSURE AT THE SURFACE WILL RESULT IN MILD CONDITIONS ON MONDAY
WITH NEAR NORMAL TEMPERATURES EXPECTED. THOSE CONDITIONS WILL BE
RELATIVELY BRIEF WITH A PROGRESSIVE WESTERLY FLOW ALOFT BRINGING
ANOTHER WEAK UPPER LEVEL SHORT WAVE THROUGH THE REGION BY LATE
TUESDAY. THAT SYSTEM MAY BE ENOUGH TO GENERATE BREEZY CONDITIONS
ACROSS THE AREA TUESDAY AFTERNOON AND AGAIN ON WEDNESDAY. ANOTHER
SYSTEM WILL PASS NORTH OF THE ON THURSDAY WITH BREEZY TO WINDY
CONDITIONS EXPECTED. FOR FRIDAY AND NEXT WEEKEND A BROAD FLAT
RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD OVER THE DESERT
SOUTHWEST WHICH WILL HELP KEEP WIND SPEEDS DOWN. TEMPERATURES WILL
WARM TO A FEW DEGREES ABOVE NORMAL BY TUESDAY WHICH WILL PERSIST
INTO NEXT WEEKEND.
&&
.AVIATION...VALID 10/12Z-11/12Z...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE VALID PERIOD.
WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS AROUND 16Z
BEFORE DIMINISHING AROUND 01-02Z. WINDS WILL BE STRONGER ALONG
EAST SLOPES OF AREA MOUNTAINS. REMAINDER OF PERIOD SHOULD SEE
LIGHT SFC WINDS. A FEW AREAS OF BLOWING DUST REMAIN POSSIBLE
MAINLY EAST OF KELP THROUGH THIS AFTERNOON.
&&
.FIRE WEATHER...
A LARGE STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE STATE
TODAY. WINDS WILL REMAIN STRONG...BUT NOT AS STRONG AS YESTERDAY.
RED FLAG CONDITIONS WILL REMAIN POSSIBLE FOR THIS AFTERNOON DUE TO
LOW HUMIDITY VALUES AND CONTINUED STRONG WINDS. WINDS WILL
DIMINISH BY EARLY EVENING WITH LIGHT WINDS EXPECTED ON MONDAY DUE
TO HIGH PRESSURE OVER THE STATE. BREEZY TO WINDY CONDITIONS RETURN
TUESDAY THROUGH THURSDAY AS A PAIR OF UPPER LEVEL SYSTEMS PASS
NORTH OF THE LOCAL AREA. WARMER TEMPERATURES AND PERSISTENT LOW
HUMIDITY VALUES MAY RESULT IN NEAR RED FLAG CONDITIONS BY THE
MIDDLE OF THE WEEK. CALMER WIND SPEEDS WILL BE POSSIBLE LATE IN
THE WEEK AND NEXT WEEKEND AS HIGH PRESSURE BUILDS OVER THE
SOUTHWEST PART OF THE NATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 66 40 74 49 84 / 0 0 0 0 0
SIERRA BLANCA TX 62 36 71 47 85 / 0 0 0 0 0
LAS CRUCES 66 36 73 45 84 / 0 0 0 0 0
ALAMOGORDO 64 36 72 43 79 / 0 0 0 0 0
CLOUDCROFT 43 21 56 31 58 / 10 0 0 0 0
TRUTH OR CONSEQUENCES 65 33 72 41 80 / 0 0 0 0 0
SILVER CITY 53 28 65 36 70 / 0 0 0 0 0
DEMING 62 33 74 42 81 / 0 0 0 0 0
LORDSBURG 61 33 73 41 81 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ111.
FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING
FOR NMZ112.
TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING
FOR TXZ055-056.
&&
04/04Hazardous weather outlook, Apr 10, 5:42 AM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 542 AM MDT SUN APR 10 2011 NMZ022>025-030>032-TXZ055-056-111145- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 542 AM MDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS WITH WIND SPEEDS OF 20 TO 30 KPH WILL OCCUR TODAY AND DIMINISH THIS EVENING. A FEW AREAS OF BLOWING DUST MAY OCCUR IN DUST PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY CONDITIONS WILL OCCUR TUESDAY THROUGH THURSDAY AFTERNOONS AS A PAIR OF UPPER LEVEL STORM SYSTEMS PASS THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.